# SDR AU990420021

- Difficulty date: April 5, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Boeing 747*
- Engine: Pwa JT9D7AH
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Spacer
- Part number: 712360
- Condition: Unapproved Part
- Location: Compressor
- Component: Pwa, JT9D7AH
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

(AU) DURING INSPECTION A SPACER SUSPECTED OF BEING AN UNAPPROVED PART, WAS FOUND ON A JT9D ENGINE BELLCRANK.  THE ENGINE HAD BEEN INDUCTED INTO THE SHOP FOR REFURBISHMENT.  THIS PART IS CRITICAL TO ENGINE OPERATION BECAUSE IT IS HOLDING A ROD ATTACHED TO THE INLET GUIDE VANES.  FAILURE OF THIS PART COULD CAUSE A SURGE WHICH COULD RESULT IN AN ENGINE IN-FLIGHT SHUTDOWN.  THE SUSPECTED PART HAD FAILED A HARDNESS PER THE MAINTENANCE MANUAL.
